Invariance groups of functions and related Galois connections. (English) Zbl 07352566

Summary: Invariance groups of sets of Boolean functions can be characterized as Galois closures of a suitable Galois connection. We consider such groups in a much more general context using group actions of an abstract group and arbitrary functions instead of Boolean ones. We characterize the Galois closures for both sides of the corresponding Galois connection and apply the results to known group actions.


20B25 Finite automorphism groups of algebraic, geometric, or combinatorial structures
20B35 Subgroups of symmetric groups
06A15 Galois correspondences, closure operators (in relation to ordered sets)
05E18 Group actions on combinatorial structures
Full Text: DOI


[1] Clote, P.; Kranakis, E., Boolean functions, invariance groups, and parallel complexity, SIAM J. Comput., 20, 553-590 (1991) · Zbl 0734.68038
[2] Dalla Volta, F.; Siemons, J., Permutation groups defined by unordered relations, Ischia Group Theory 2008, 56-67 (2009), Hackensack: World Sci. Publ., Hackensack · Zbl 1208.20001
[3] Grech, M., Regular symmetric groups of Boolean functions, Discrete Math., 310, 21, 2877-2882 (2010) · Zbl 1275.20002
[4] Grech, M.; Kisielewicz, A., Symmetry groups of Boolean functions, Eur. J. Comb., 40, 1-10 (2014) · Zbl 1302.06019
[5] Horváth, E.; Makay, G.; Pöschel, R.; Waldhauser, T., Invariance groups of finite functions and orbit equivalence of permutation groups, Open Math., 13, 1, 83-95 (2015) · Zbl 1319.06003
[6] Kerkhoff, S., Pöschel, R., Schneider, F.: A short introduction to clones. In: Proceedings of the Workshop on Algebra, Coalgebra and Topology (WACT 2013), Electron. Notes Theor. Comput. Sci., vol. 303, pp. 107-120. Elsevier Sci. B. V., Amsterdam (2014) · Zbl 1341.08003
[7] Kisielewicz, A., Symmetry groups of Boolean functions and constructions of permutation groups, J. Algebra, 199, 379-403 (1998) · Zbl 0897.20001
[8] Krasner, M., Une généralisation de la notion de corps, J. Math. Pure et Appl., 17, 367-385 (1938) · JFM 64.0086.03
[9] McKenzie, R.; McNulty, G.; Taylor, W., Algebras, Lattices, Varieties (1987), Monterey: Wadsworth & Brooks, Monterey · Zbl 0611.08001
[10] Pöschel, R.; Denecke, K.; Erné, M.; Wismath, S., Galois connections for operations and relations, Galois Connections and Applications, Mathematics and its Applications, 231-258 (2004), Dordrecht: Kluwer Academic Publishers, Dordrecht · Zbl 1063.08003
[11] Pöschel, R., Kalužnin, L.: Funktionen- und Relationenalgebren. Deutscher Verlag der Wissenschaften, Berlin (1979). Birkhäuser Verlag Basel. Math. Reihe 67, 1979
[12] Woldar, A., Geometric groups of second order and related combinatorial structures, J. Comb. Designs, 28, 4, 307-326 (2020)
[13] Xiao, W., Linear symmetries of Boolean functions, Discrete Appl. Math., 149, 192-199 (2005) · Zbl 1101.94035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.